Open Access

Interior Gradient Estimates for Nonuniformly Parabolic Equations II

Boundary Value Problems20072007:035825

DOI: 10.1155/2007/35825

Received: 31 May 2006

Accepted: 9 November 2006

Published: 4 January 2007

Abstract

We prove interior gradient estimates for a large class of parabolic equations in divergence form. Using some simple ideas, we prove these estimates for several types of equations that are not amenable to previous methods. In particular, we have no restrictions on the maximum eigenvalue of the coefficient matrix and we obtain interior gradient estimates for so-called false mean curvature equation.

[1234567891011121314151617]

Authors’ Affiliations

(1)
Department of Mathematics, Iowa State University

References

  1. Friedman A: Partial Differential Equations of Parabolic Type. Krieger, Malabar, Fla, USA; 1983.Google Scholar
  2. Krylov NV: Nonlinear Elliptic and Parabolic Equations of the Second Order, Mathematics and Its Applications. Volume 7. D. Reidel, Dordrecht, The Netherlands; 1987:xiv+462.View ArticleGoogle Scholar
  3. Ladyzhenskaya OA, Solonnikov VS, Ural'tseva NN: Linear and Quasilinear Differential Equations of Parabolic Type. American Mathematical Society, Providence, RI, USA; 1968.Google Scholar
  4. Landis EM: Second Order Equations of Elliptic and Parabolic Type, Translations of Mathematical Monographs. Volume 171. American Mathematical Society, Providence, RI, USA; 1998:xii+203.Google Scholar
  5. Lieberman GM: Second Order Parabolic Differential Equations. World Scientific, River Edge, NJ, USA; 1996:xii+439.MATHView ArticleGoogle Scholar
  6. DiBenedetto E: Degenerate Parabolic Equations, Universitext. Springer, New York, NY, USA; 1993:xvi+387.View ArticleGoogle Scholar
  7. Lieberman GM: Maximum estimates for solutions of degenerate parabolic equations in divergence form. Journal of Differential Equations 1994,113(2):543–571. 10.1006/jdeq.1994.1136MATHMathSciNetView ArticleGoogle Scholar
  8. Ecker K: Estimates for evolutionary surfaces of prescribed mean curvature. Mathematische Zeitschrift 1982,180(2):179–192.MATHMathSciNetView ArticleGoogle Scholar
  9. Lieberman GM: A new regularity estimate for solutions of singular parabolic equations. Discrete and Continuous Dynamical Systems. Series A 2005,2005(supplement):605–610.MATHMathSciNetGoogle Scholar
  10. Moser J: A new proof of De Giorgi's theorem concerning the regularity problem for elliptic differential equations. Communications on Pure and Applied Mathematics 1960, 13: 457–468. 10.1002/cpa.3160130308MATHMathSciNetView ArticleGoogle Scholar
  11. Simon L: Interior gradient bounds for non-uniformly elliptic equations. Indiana University Mathematics Journal 1976,25(9):821–855. 10.1512/iumj.1976.25.25066MATHMathSciNetView ArticleGoogle Scholar
  12. Fonseca I, Fusco N: Regularity results for anisotropic image segmentation models. Annali della Scuola Normale Superiore di Pisa. Classe di Scienze. Serie IV 1997,24(3):463–499.MATHMathSciNetGoogle Scholar
  13. Lieberman GM: Gradient estimates for a new class of degenerate elliptic and parabolic equations. Annali della Scuola Normale Superiore di Pisa. Classe di Scienze. Serie IV 1994,21(4):497–522.MATHMathSciNetGoogle Scholar
  14. Siepe F: On the Lipschitz regularity of minimizers of anisotropic functionals. Journal of Mathematical Analysis and Applications 2001,263(1):69–94. 10.1006/jmaa.2000.7597MATHMathSciNetView ArticleGoogle Scholar
  15. Lieberman GM: Gradient estimates for anisotropic elliptic equations. Advances in Differential Equations 2005,10(7):767–812.MATHMathSciNetGoogle Scholar
  16. Lieberman GM: Interior gradient bounds for nonuniformly parabolic equations. Indiana University Mathematics Journal 1983,32(4):579–601. 10.1512/iumj.1983.32.32041MATHMathSciNetView ArticleGoogle Scholar
  17. Michael JH, Simon LM: Sobolev and mean-value inequalities on generalized submanifolds of https://static-content.springer.com/image/art%3A10.1155%2F2007%2F35825/MediaObjects/13661_2006_Article_643_IEq1_HTML.gif . Communications on Pure and Applied Mathematics 1973, 26: 361–379. 10.1002/cpa.3160260305MATHMathSciNetView ArticleGoogle Scholar

Copyright

© Gary M. Lieberman 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.